Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2011, 2:29 PM EDT for Miami-Dade County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 2, 2011, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS82 KMFL 021829
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT TUE AUG 2 2011
FLZ073-074-173-021915-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
229 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING NORTHEAST AT 20
MPH.
* THE STORM WILL AFFECT...
CORAL GABLES...
COCONUT GROVE...
LITTLE HAVANA...
MIAMI...
LITTLE HAITI...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2576 8013 2572 8015 2572 8016 2574 8017
2574 8020 2572 8024 2568 8025 2564 8035
2572 8043 2594 8027 2588 8015 2576 8018
2575 8016 2576 8016 2586 8015 2585 8013
2583 8011
TIME...MOT...LOC 1828Z 241DEG 19KT 2574 8029
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:52 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 2, 1:52 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT TUE AUG 2 2011 .AVIATION... SHOWERS AND ISOLATED THUNDERSTORMS HAVE STARTED ACROSS THE REGION...WITH ACTIVITY JUST TO THE EAST OF KAPF AND IN GENERAL JUST TO THE WEST OF THE EAST COAST TAF SITES. A LIGHT SOUTHWEST TO WEST SURFACE FLOW PREVAILS ACROSS THE REGION...WHICH IS HAMPERING THE FORMATION AND PENETRATION OF THE EAST COAST SEA BREEZE AND SHOULD ALLOW CONVECTION TO OCCUR ALONG EAST COAST TAF SITES. ALL TAF SITES ASSIGNED VCTS THIS AFTERNOON WITH BRIEF PERIODS OF SUB- VFR CONDITIONS POSSIBLE WITH OCCURRENCE OF SHOWERS/THUNDERSTORMS. CONVECTION COULD LINGER INTO EARLY EVENING. AFTER 00Z A LIGHT WESTERLY FLOW IS FORECAST ACROSS THE REGION. A WEAK AND DIFFUSE SURFACE TROUGH WILL CONTINUE TO SINK SOUTH TONIGHT...WHICH MAY ALLOW VCSH CONDITIONS FOR THE EAST COAST TAF SITES. 60 && .PREV DISCUSSION... /ISSUED 956 AM EDT TUE AUG 2 2011/ UPDATE...THE SHORT TERM FORECAST REMAINS ON TRACK, WITH NO CHANGES NEEDED FOR THE FIRST PERIOD AT THIS TIME. PREV DISCUSSION... /ISSUED 743 AM EDT TUE AUG 2 2011/ AVIATION... SFC RDG HAS SAGGED S INTO FLA STRAITS. COMBINED WITH AN UPR TROUGH DEEPENING ALG THE E U.S. COAST AND S FLA...A LGT BUT DEEP WESTERLY WND FLOW DVLPG WHICH WL MOV AFTN CNVCTN...WHCH WL DVLP ALG E/W CST SEA BREEZES...TWD THE E CST. W COAST SEA BREEZE WL BE PRONOUNCED WHL E COAST SEA BREEZE MAY BE ONLY NR THE COAST AND NOT PENETRATE TOO FAR INLD AND ALL E COAST TERMINALS PSBLY NOT AFFECTED. ATTM WL HV VCSH AT KAPF WITH CB REMARK AFT 16Z AND VCTS AT E COAST TERMINALS AFT 16Z AS WELL ENDG BY 03Z ALL TERMINALS XCPT AT KAPF WHR ISOLD SHRA/TSRA MAY MOV FM GULF ONSHR. PREV DISCUSSION... /ISSUED 419 AM EDT TUE AUG 2 2011/ DISCUSSION...WATER VAPOR AND RUC ANALYSIS THIS MORNING SHOWED AN UPPER LEVEL TROUGH OFF THE ATLANTIC COAST SEABOARD DOWN TOWARDS THE EAST COAST OF FLORIDA. UPPER LEVEL HIGH PRESSURE WAS CENTERED ACROSS NORTHERN ARKANSAS. THE SURFACE RIDGE SHIFTED SOUTH AND EAST OF THE PENINSULA WITH THE RIDGE AXIS LOCATED SOUTH OF THE REGION...ALLOWING WEAK WESTERLY LOW LEVEL FLOW TO RETURN TO SOUTH FLORIDA. THERE WAS ALSO A WEAK SHEAR AXIS ACROSS NORTH CENTRAL FLORIDA. MODEL SOUNDINGS SHOW PWATS OF 2-2.3 INCHES ACROSS SOUTH FLORIDA TODAY. WITH THE WESTERLY LOW LEVEL FLOW AND NORTH/NORTHWEST UPPER LEVEL FLOW...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. WITH THE WEAK WESTERLY LOW LEVEL FLOW AND NORTH/NORTHWEST UPPER LEVEL FLOW...STORMS SHOULD FOCUS ACROSS THE INTERIOR TOWARDS THE ATLANTIC COASTLINE AS THE SEA BREEZE REMAINS CLOSE TO THE COAST. INSTABILITY COMBINED WITH THE AVAILABLE MOISTURE AND SOME FORCING ALOFT WILL AGAIN RESULT IN A FEW STORMS PERHAPS BECOMING STRONG DURING THE AFTERNOON AND EARLY EVENING. RELATIVELY WARM MID LEVEL TEMPS (500MB TEMP AROUND -6C) SHOULD HELP CURTAIL THE THREAT FOR STRONG STORMS. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. THE WEAK WESTERLY FLOW WILL ALSO ALLOW TEMPERATURES ACROSS THE EAST TO RISE INTO THE LOW TO MID 90S TODAY AND WEDNESDAY. THE STEERING FLOW WILL REMAIN RATHER WEAK WITH THE UPPER LEVEL RIDGE CENTERED TO OUR SOUTH...ALTHOUGH THE INTERIOR AND EAST WILL BE FAVORED FOR CONVECTION. THE UPPER TROUGH LIFTS OUT ON THURSDAY AND THE UPPER RIDGE BEGINS TO BUILD BACK OVER THE REGION. THE SURFACE RIDGE ALSO BUILDS BACK TO THE NORTH OF THE REGION BY THE END OF THE WEEK FOCUSING STORMS ACROSS THE INTERIOR. SEE DISCUSSION BELOW FOR WEATHER FOR THIS WEEKEND AND ABOUT TROPICAL STORM EMILY. BY EARLY NEXT WEEK ANOTHER TROUGH IS EXPECTED TO DIG ACROSS THE SOUTHEAST PUSHING SURFACE HIGH PRESSURE TO THE SOUTH OF THE REGION AND ALLOWING LOW LEVEL FLOW TO BE OUT OF THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...FOCUSED TOWARDS THE INTERIOR AND EAST COAST. MARINE...WINDS MAINLY OUT OF THE SOUTH TODAY AND WEDNESDAY...EXCEPT SHIFTING SOUTHEAST NEAR THE COAST IN THE AFTERNOON WITH THE SEA BREEZE AND SHIFTING TO THE WEST IN THE EVENING. SEAS MAINLY 2 FEET OR LESS. TROPICAL STORM EMILY IS FORECAST TO MOVE NEAR THE MARINE ZONES FRIDAY NIGHT AND SATURDAY...AND TROPICAL STORM CONDITIONS MAY BE POSSIBLE. SEE THE LATEST NHC FORECAST FOR UPDATES ON TROPICAL STORM EMILY. FIRE WEATHER...MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN AROUND 50 PERCENT OR HIGHER TODAY AND WEDNESDAY. A LIGHT WESTERLY FLOW IS EXPECTED TODAY AND WEDNESDAY WHICH WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND EAST COAST. TROPICAL SYSTEMS...NEWLY FORMED TROPICAL STORM EMILY WAS LOCATED ACROSS THE EASTERN CARIBBEAN SEA...MOVING TO THE WEST. THE OFFICIAL FORECAST FROM THE NATIONAL HURRICANE CENTER TAKES EMILY THROUGH THE CARIBBEAN...NEAR OR OVER HISPANIOLA AND THEN VERY CLOSE TO THE LOCAL AREA FRIDAY NIGHT AND SATURDAY AS A STRONG TROPICAL STORM. THE FORECAST PACKAGE FOR THIS WEEKEND REFLECTS THIS SCENARIO...AND ALL INTERESTS IN SOUTH FLORIDA SHOULD MONITOR THE LATEST ON TROPICAL STORM EMILY FOR FURTHER UPDATES OVER THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 95 77 93 / 30 40 30 20 FORT LAUDERDALE 77 93 80 91 / 30 40 30 20 MIAMI 78 93 79 92 / 30 40 30 30 NAPLES 78 90 78 92 / 20 30 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...14/MJB AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 2, 7:32 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 732 AM EDT TUE AUG 2 2011 FLZ063-066>075-168-172>174-030930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 732 AM EDT TUE AUG 2 2011 ...FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...ISOLATED WATERSPOUTS OVER THE ATLANTIC WATERS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEST COAST AREAS. SOME OF THE STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING, HEAVY DOWNPOURS, AND GUSTY WINDS. WATERSPOUTS: CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS OVER THE ATLANTIC WATERS AND BISCAYNE BAY THROUGH MIDDAY. WIND: WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE IN SOME OF THE STRONGER STORMS OVER THE INTERIOR AND EAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. FLOODING: THE THUNDERSTORM MOTION IS EXPECTED TO BE SLOW AND EASTWARD THIS AFTERNOON. PONDING OF WATER ON ROADWAYS IN POORLY DRAINED AND FLOOD PRONE LOCATIONS WILL BE POSSIBLE ACROSS THE INTERIOR AND EAST COAST. RIP CURRENTS: SOUTHWEST WINDS AROUND 10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES TODAY. TEMPERATURES: THE COMBINATION OF TEMPERATURES IN THE 90S WITH SEASONABLY HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDICES IN THE TRIPLE DIGITS ACROSS SOUTH FLORIDA. HEAT INDICES WILL RANGE FROM 100 TO 105 OVER MOST OF THE EASTERN HALF OF SOUTH FLORIDA AND ALONG THE WEST COAST TO 105 TO 109 OVER MOST OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR THE LATEST INFORMATION REGARDING TROPICAL STORM EMILY...REFER TO THE NATIONAL HURRICANE CENTER AT WWW.NHC.NOAA.GOV. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, WITH THE PRIMARY THREATS BEING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING, BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. MAXIMUM HEAT INDEX VALUES WILL REMAIN OVER 100 DEGREES OVER MOST OF SOUTH FLORIDA THROUGH THE MIDDLE OF THE WEEK, RESULTING IN AN ELEVATED HEAT EXPOSURE RISK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 2, 2:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT TUE AUG 2 2011
FLZ073-074-173-021915-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
229 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING NORTHEAST AT 20
MPH.
* THE STORM WILL AFFECT...
CORAL GABLES...
COCONUT GROVE...
LITTLE HAVANA...
MIAMI...
LITTLE HAITI...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2576 8013 2572 8015 2572 8016 2574 8017
2574 8020 2572 8024 2568 8025 2564 8035
2572 8043 2594 8027 2588 8015 2576 8018
2575 8016 2576 8016 2586 8015 2585 8013
2583 8011
TIME...MOT...LOC 1828Z 241DEG 19KT 2574 8029
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:27 AM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 2, 5:18 PM EDT | Tornado Warning | MFL | Broward | 27 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 2, 5:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 2, 5:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Aug 2, 6:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 2, 6:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Aug 2, 6:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.